... mid 80's, whose Bp is generally 155 over 75 but can spike to 183 over 75 under stress,Thanks
Hello juniper1 & welcome to the site. I am not a doctor, but the literature on Diovan states that doses of higher than 160mg in elderly can precipatate falls, so that may be the reason that her doctor at her age is keeping at the 160 dose See below.
Dose-related orthostatic effects were seen in less than 1% of patients. An increase in the incidence of dizziness was observed in patients treated with Diovan 320 mg (8%) compared to 10 to 160 mg (2% to 4%).
You did not say whether she is also on a diuretic or any other type of blood pressure med. See below
The recommended starting dose of Diovan is 80 mg once daily when used as monotherapy in patients who are not volume-depleted. Diovan may be used over a dose range of 80 mg to 320 mg daily, administered once-a-day.
The antihypertensive effect is substantially present within 2 weeks and maximal reduction is generally attained after 4 weeks. If additional antihypertensive effect is required, the dosage may be increased to 160 mg or 320 mg or a diuretic may be added. Addition of a diuretic has a greater effect than dose increases beyond 80 mg.
No initial dosage adjustment is required for elderly patients, for patients with mild or moderate renal impairment, or for patients with mild or moderate liver insufficiency. Care should be exercised with dosing of Diovan in patients with hepatic or severe renal impairment.
Here is the link that this information came from, & I hope this helps you understand this better...
- Diovan Information for Consumers
- Diovan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Diovan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ischemic Stroke - I'm not sure what my strokes are called. Which type.My dr said the first one was a
Posted 14 Apr 2012 • 1 answer
Posted 20 Jul 2012 • 2 answers
Posted 6 Aug 2016 • 0 answers
Posted 7 Apr 2017 • 0 answers
Posted 16 Sep 2017 • 0 answers